I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Bicalutamide side effects anyone?

User
Posted 18 Feb 2018 at 22:42

My husband started on bicalutamide last week and has since felt awful - nauseous, cold, shakey and very tired.  Anti sickness drug metaclopramide doesn't seem to be making any difference.

Any advice please?

User
Posted 19 Feb 2018 at 09:17
The medication can affect men in different ways, I started it in December 2917, felt a bit tired at first - no sickness or nausea though

Then I started developing tingly painful nipples and some breast growth - was prescribed Tamoxifen to counter this - still painful though

I also suffered from anaemia which can apparently be yet another side effect

User
Posted 19 Feb 2018 at 10:38

I took 150mg per day for a year. I remember it knocking me flat for a week or so but then I tolerated it well after that.

If life gives you lemons , then make lemonade

User
Posted 19 Feb 2018 at 14:47

Is it possible that he has caught a bug and it has nothing to do with the bicalutimide?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 19 Feb 2018 at 17:47

Metaclopramide is very effective on nausea and vomiting resulting from chemotherapy. For me as a big bloke, it has the great advantage of allowing an above standard dose relating to body weight, whereas the hospital standard of Domperidone is not variable in this way, and wears out after about five hours in my case. They do work differently and you may find after taking the Oncologist's advice that a different drug will give relief. On the other hand, the symptoms you describe, if resulting from a bug, would not be amenable to these sorts of medications, I imagine.

I would seek advice quickly.

AC

User
Posted 27 Jun 2018 at 13:18

Hi. I seem to remember that I felt sore in my hips and limbs when I first took Bicalutamide. I also had a little problem with hot flushes and tiredness. But after a while I was fine and it all settled down. I took a lot of advice given on these blogs (and inspiration too) and did a little exercise each day. Just a 20 minute walk and I sat on a bench and watched the world go by. I also had problems with my very tender breasts and breast growth. Which reduced when I came off bicalutamide. Apparently I was told by my oncologist that if the breasts become painful they can give a small dose of radiotherapy. I also lost some hair on my body. I wish you all the very best. 

 
Forum Jump  
©2018 Prostate Cancer UK